Alternate Therepies for Wilson Disease.

Friends

Has any body used any alternate Theripies for treating Wilson disease?
What are the results . . . . .
Recently I have come accross on internet about SAVLIV Drops.
Link for Subject medicine is as below.

http://www.harshulayurpharma.com/chemical_analysis_result.htm

The person from the subject company is telling that there is no Copper and no side effects of the SAVLIV Drops.
He also says that "Ascits problem will completely stop and also Cirrhotic Liver will recover".

What is your view and opnion?
I have not consulted doctor and as usual doctors will say no.
Doctors have alredy said NO to any other treatment . . . .

Doing R & D and that too on your beloved ones is very difficult and hard to digest.

Regards,
Pravin V. Kulkarni.

Report post

19 replies. Join the discussion

Hi Pravin

I wouldnt try anything that isnt tried and tested, there is alot of scams on the internet and they will say whatever you want to hear as long as you buy it.

I know that trientine, pen and zinc work, and with your child so early in diagnosis I wouldnt be playing russian roulette with these other therapies.

This disease isnt something thats to be taken lightly.

Just my opinion

stay safe

Rose

Report post

Hi Pravin

i'm with Rose... go with something that has already proven is value on years of treatment.

Do not play with your health...

Report post

I read your link,I do not see where they say this is for WD. here is all I see that they say they can help.
1. Savliv Drops are used for the treatment of following diseases:-

(a) Liver Cirrhosis.
(b) Alchohalic Liver Disorder.
(c) HIV/ AIDS
(d) Anemia
(e) Marasmus – Infants / Children disease.
your question Has any body used any alternate Theripies for treating Wilson disease?
Do you mean repairing damage done to liver from WD ? I would becarefull.
JIm

Report post

Since I haven't been able to get a concrete diagnosis due to doctors unwilling to pursue my atypical symptoms. I went with something which is a known working heavy OTC metal chelator. http://extremehealthusa.com/Products/31-detox-vegetarian-.aspx It worked wonders for me with a previous mercury poisoning incident (10 years ago), and is documented to reduce metallic load of copper, nickel, lead, mercury and others. Its one of the few chelators that's a two-part formula. A 'PM' pill before bed (chelators), and am AM pill when you get up to replenish the good stuff pulled out by the chelation, which helps to prevent deficiencies. I've had very good luck from it, and since restarting it recently my suspected WD symptoms have been slowly improving. It's pretty powerful, so someone who has WD may wish to start out doing it only every couple of days until you know how it'll affect you. (I do it every other day which is 1/2 the normal "lowest" dose) as that's about as much as I feel comfortable doing. Any more often and I get some bad dizziness, tremors and bad mental fog, which requires a few days off of it. Over time I'll be able to increase the dosage.

Report post

Hello everybody,

Thanks for your views.

From last 4-5 days, my son is eating very less food.
Taking some fruit Juce only.
but drinking a lot of water around 4 to 4.5 liters of water per day and urinates upto 4 liters.

Is it okey?

Doctor says it's ok.
What should be the water intake normally.

Please share your views and experiences . . .

Regards,
Pravin V. Kulkarni.

Report post

Hi Pravin

Water is never a bad thing, flushes the kidneys and the system which is good.

How is your son doing?

What meds is he on?

stay safe

Rose

Report post

Hi Rose5,

My son is 8 years old. He is on 250x3 D-Pen and 1 wilzin ( Znic Acetate) from last 01 month.
Weight is laos normal around 25 kg.

Other than Ascites and edema ( that too sometimes not every day ) he is normal. No major Nurological or Psychological problems.

His WD was dignosed because of Ascites and edema.

Pravin

Report post

I am glad to hear that your son is going well Pravin

My daughter had fluid when she was diagnosed because of her liver, but that has all passed now with medication

stay safe

Rose

Report post

Hi Rose5,

What medication you have used to get rid of fluid?

Can you share you experience about his not eating much food? Is it serious or what should we do?

From last 4-5 days he is not eating much food.
his intake is reduce is drastically?

Pravin

Report post

Hi Pravin

My daughter was on diuretics only for a little while but once the medication starts to work, the Pen and zinc ridding the excess copper, and his liver numbers start to come down, everything starts to sort itself out.

It has only been a month for your son so it takes time

My daughter never had a problem with eating so I am not sure why with that?

stay safe

Rose

Report post

I totally agree with Rose that you should only go with the accepted treatments for wd. This disease is too serious to play around with.
Esther

Report post

There is nothing wrong with taking vitamins that support the liver as long as you take recognized treatment with it, ie zinc, syprine, d-pen with it. N-Acetyl-Cysteine, milk thistle ,selenium , l-methionine, all support liver , please talk to your doctor prior to using any vitamins with your medication as interaction can occur, ie milk thistle and birth control pills.

Report post

I agree with Gary's thoughts as well about supplements that help liver function--just make sure that your son takes them separately from his d-pen and the zinc.

Report post

To extace:

1. I'd recommend trying to find another doctor. Present him/her with info from the WDA website about what tests to do and what to look for, specifically copper & ceruloplasmin levels.

2. You said "suspected WD symptoms."
It's not a good idea to self-diagnose this disease.
Even if you have neurological symptoms, you may be doing yourself harm by self-medicating with a chelator because it may take out too much copper.
Not to mention the other metals that we need some of for the body to function properly.

3. You may only need zinc to prevent excess copper intake. (see 1 re: levels in your body)

4. You also don't say anything about your diet (are you eating copper-heavy foods such as shellfish or organ meats).


Dvora

Report post

Hi Pravin,

If your son has ascites, it could be depressing his appetite. That happened to me when I had it. With treatment (zinc and trientine), the ascites went away.

When you have ascites, it helps to eat small amounts more often, as opposed to a large meal, and to stick with foods that are very easy to digest, like soup or cereal. It also helps to rest a lot and if you have edema in your feet, to elevate them. There are also medications that help draw the fluid off, called diuretics. Your doctor should be able to tell you about them.

If someone is symptomatic when they are diagnosed with Wilson's Disease, it usually takes more than a month for treatment to result in the symptoms improving, so patience is important. Sometimes things get a little worse before they get better. And if one medication doesn't work, try the others. In this case, Trientine (Syprine) would be an alternative to consider.

But in answer to your original question, I completely agree with RuiAlves and Rose; stick with the tried and true medications for Wilson's Disease, possibly supplemented with vitamins, but be careful, because some of the vitamin formulas contain copper, so always check the ingredients.

I hope your son feels better soon!

Ann

Report post

pravin
about your son
4-5 liters per day it is not normal
Ascites is dangerous because the situation can changes dramatically. Do not wait.
You have to find another doctor on WD or gastroenterologist as soon as possible.
Be sure that doctor UNDERSTANDS EXACT GROUND of ascites.
If you are worrying on some reasons you have to act to find the answers on your questions, it is really necessary for finding a right therapy .
Also ultrasound and urine tests , blood tests (protein total. albumin and others) doctor needs for diagnosis.

Report post

Trientin and D-pen are the meds that deal with copper, but it takes sometimes years to rid the copper , meanwhile ascites is another problem that is caused by present state of the body.
So to switch trientin to pen will change nothing.
At the same time Ascites is dangerous by itself.

Report post

Dvora: my PCP sent me to a liver specialist who dismissed me out of hand without even running additional tests. My insurance coverage makes it very difficult to "just go see another doctor" without any sort of referral and other red tape. I eat well, no organ meats (ever), and pretty rare shellfish. Since I re-instated my chelation in early september, I've felt worlds better, so its either the vitamins in the morning half of the treatment (to replenish what the chelator takes out), or it is something else that the chelator has been removing. I tried E-mailing the WD specialist in michigan that people here have mentioned, but got no response (not that I expected one)

Report post

Hi Pravin

You should read this link about alternative drugs - that aren't tested

posted by "mgraper1"

RecommendationsRecommendPrintReport post
http://www.drugs.com/fda/chelation-products-unapproved-over-counter-consume r-warning-12836.html

Since you're checking the options on internet - this is a official warning.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the Wilson Disease Association

Help the Wilson Disease Association reach its goals and support people like yourself by making a donation today.

Donate to the Wilson Disease Association

Discussion topics

Community leaders